MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 367297
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is nipro.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Report 1 of 2.It was reported that while using while one bd vacutainer® safety-lok¿ blood collection set, the customer noticed the shield will not slide over needle.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.: device available for evaluation: yes.H.3.Device eval by manufacturer? yes.D.9.: returned to manufacturer on: 30-may-2025.Investigation summary: bd received unopened samples of two (2) sets and two (2) photos for investigation.The photos were reviewed and the indicated failure mode for difficult to activate could not be observed.Additionally, the customer samples along with 50 retention samples from bd inventory, were evaluated by visual examination, and no abnormalities such as damage, molding defects on the safety shields or winged hubs were found.Also, activation of the safety shields was performed manually on the returned samples of 2 sets and retained samples of 8 sets, and all of them activated normally.Further, functional condition of the safety shields was checked on additional retained samples of 8 sets and nothing was wrong with the breakaway force, sustaining force, or security force as they were all met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of difficult to activate.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.".
 
Event or Problem Description
Report 1 of 2: it was reported that while using while one bd vacutainer® safety-lok¿ blood collection set, the customer noticed the shield will not slide over needle.There was no health impact or consequence reported.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22124870
Report Number2243072-2025-00703
Device Sequence Number7274008
Product Code JKA
UDI-Device Identifier30382903672975
UDI-Public(01)30382903672975(11)241216(17)271130(10)24M1481
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367297
Device Lot Number24M1481
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown